Journal of Symbolic Logic

Jonsson-like partition relations and j: V → V

Arthur W. Apter and Grigor Sargsyan

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Working in the theory “ZF + There is a nontrivial elementary embedding j: V → V ”, we show that a final segment of cardinals satisfies certain square bracket finite and infinite exponent partition relations. As a corollary to this, we show that this final segment is composed of Jonsson cardinals. We then show how to force and bring this situation down to small alephs. A prototypical result is the construction of a model for ZF in which every cardinal μ ≥ ℵ2 satisfies the square bracket infinite exponent partition relation μ → [μ]ω2. We conclude with a discussion of some consistency questions concerning different versions of the axiom asserting the existence of a nontrivial elementary embedding j : V → V. By virtue of Kunen's celebrated inconsistency result, we use only a restricted amount of the Axiom of Choice.

Article information

Source
J. Symbolic Logic, Volume 69, Issue 4 (2004), 1267-1281.

Dates
First available in Project Euclid: 2 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1102022223

Digital Object Identifier
doi:10.2178/jsl/1102022223

Mathematical Reviews number (MathSciNet)
MR2135668

Zentralblatt MATH identifier
1071.03029

Subjects
Primary: 03E02: Partition relations 03E35: Consistency and independence results 03E55: Large cardinals 03E65: Other hypotheses and axioms

Keywords
Jonsson cardinals partition relations polarized partitions elementary embeddings

Citation

Apter, ArthurW.; Sargsyan, Grigor. Jonsson-like partition relations and j: V → V. J. Symbolic Logic 69 (2004), no. 4, 1267--1281. doi:10.2178/jsl/1102022223. https://projecteuclid.org/euclid.jsl/1102022223


Export citation

References

  • A. Apter Some results on consecutive large cardinals, Annals of Pure and Applied Logic, vol. 25 (1983), pp. 1--17.
  • A. Apter and J. M. Henle Large cardinal structures below $\aleph\sb \omega$, Journal of Symbolic Logic, vol. 51 (1986), pp. 591--603.
  • A. Apter, J. M. Henle, and S. C. Jackson The calculus of partition sequences, changing cofinalities, and a question of Woodin, Transactions of the American Mathematical Society, vol. 352 (2000), pp. 969--1003.
  • P. Corazza The wholeness axiom and Laver sequences, Annals of Pure and Applied Logic, vol. 105 (2000), pp. 157--260.
  • P. Erdős and A. Hajnal On a problem of B. Jónsson, Bulletin de l' Académie Polonaise des Sciences Série des Sciences Mathématiques Astronomiques, et Physiques, vol. 14 (1966), pp. 19--23.
  • F. Galvin and K. Prikry Infinitary Jonsson algebras and partition relations, Algebra Universalis, vol. 6 (1976), pp. 367--376.
  • M. Gitik All uncountable cardinals can be singular, Israel Journal of Mathematics, vol. 35 (1980), pp. 61--88.
  • T. Jech The axiom of choice, North-Holland, Amsterdam, London and New York,1973.
  • A. Kanamori The higher infinite, Perspectives in Mathematical Logic, Springer-Verlag, Berlin and New York,1994.
  • E. Kleinberg Infinitary combinatorics and the axiom of determinateness, Lecture Notes in Mathematics, vol. 612, Springer-Verlag, Berlin and New York,1977.
  • K. Kunen Elementary embeddings and infinitary combinatorics, Journal of Symbolic Logic, vol. 36 (1971), pp. 407--413.
  • W. N. Reinhardt Remarks on reflection principles, large cardinals, and elementary embeddings, Axiomatic set theory (T. Jech, editor), vol. 13, Proceedings of Symposia in Pure Mathematics, no. 2, American Mathematical Society, Providence, R. I.,1974, pp. 189--205.
  • S. Shioya Infinitary Jónsson functions and elementary embeddings, Archive for Mathematical Logic, vol. 33 (1994), pp. 81--86.
  • A. Suzuki No elementary embedding from $V$ into $V$ is definable from parameters, Journal of Symbolic Logic, vol. 64 (1999), pp. 1591--1594.
  • J. Zapletal A new proof of Kunen's inconsistency, Proceedings of the American Mathematical Society, vol. 124 (1996), pp. 2203--2204.